My Father died when I was just 15 from a heart attack. The reason why he died is because he lied about taking his heart medication in order to allow my mother to get to church on time. He was driving at the time and a few minutes after the lie, he had a massive heart attack and swerved into oncoming traffic killing both he and my Mother. I spent nearly two weeks in the hospital, but eventually recovered almost 100%. Ever since this incident nearly 30 years ago, I've not been able to knowingly tell a lie. I can be sarcastic and jokingly tell stories, but never an outright lie. I've been in denial about this problem for a long time, but just recently it's become somewhat of an issue at home. Can you tell me if there is any clinical term for my condition, and if so, what kind of treatment would you suggest. Thank you for your help.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.